Some orthogonal very well poised 8φ7-functions

Research output: Contribution to journalArticlepeer-review

16 Scopus citations


Recently Ismail, Masson and Suslov established a continuous orthogonality relation and some other properties of a 2φ1-Bessel function on a q-quadratic grid. Askey suggested that the 'Bessel-type orthogonality' found in the above paper at the 2φ1-level really has a general character and can be extended up to the 8φ7-level. Very well poised 8φ7-fuctions are known as a nonterminating version of the classical Askey-Wilson polynomials. In this paper we prove Askey's conjecture and discuss some properties of the orthogonal 8φ7-functions. Another type of the orthogonality relation for a very well poised 87-function was recently found by Askey, Rahman and Suslov.

Original languageEnglish (US)
Pages (from-to)5877-5885
Number of pages9
JournalJournal of Physics A: Mathematical and General
Issue number16
StatePublished - Aug 21 1997

ASJC Scopus subject areas

  • Statistical and Nonlinear Physics
  • Mathematical Physics
  • General Physics and Astronomy


Dive into the research topics of 'Some orthogonal very well poised 8φ7-functions'. Together they form a unique fingerprint.

Cite this